Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 20, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 11, 2008, 4:20 PM EDT for 5 counties in Kentucky. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 4:20 PM EDT (20:20 UTC)
- Expired
- Apr 11, 2008, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 4:23 PM EDT | TSTM WND DMG | 1 Ssw Blue Moon, KY | A FEW TRAILERS WERE DAMAGED ALONG WITH MANY TREES BEING SNAPPED OR UPROOTED. |
| Apr 11, 4:23 PM EDT | HAIL 1.25 | 1 S Blue Moon, KY | HALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT MORGAN FORK. |
| Apr 11, 4:23 PM EDT | HAIL 1.25 | 1 Ssw Blue Moon, KY | HALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT MORGAN FORK. |
| Apr 11, 4:30 PM EDT | TSTM WND DMG | Garret, KY | SEVERAL TREES WERE BLOWN DOWN. SOME TREES FELL ON CARS. |
| Apr 11, 4:36 PM EDT | HAIL 1 | Coal Run, KY | REPORT WAS RELAYED BY THE EMERGENCY MANAGER. |
| Apr 11, 4:45 PM EDT | TSTM WND DMG | Boldman, KY | SEVERAL TREES BLOWN DOWN AND THE UNDERPINNING BLOWN OUT FROM UNDER A MOBILE HOME. |
| Apr 11, 4:45 PM EDT | TSTM WND DMG | Pikeville, KY | TREES WERE BLOWN DOWN ON THE BYPASS. |
| Apr 11, 4:47 PM EDT | TSTM WND DMG | 2 N Kimper, KY | TRAILER WAS BLOWN OFF ITS FOUNDATION. |
| Apr 11, 4:47 PM EDT | TSTM WND DMG | Kimper, KY | ROOF BLOWN OFF OF A CHURCH. |
| Apr 11, 5:03 PM EDT | TSTM WND DMG | Majestic, KY | A FEW TREES WERE BLOWN DOWN IN THE FAR EASTERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:30 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 112020
TORJKL
KYC071-119-133-159-195-112100-
/O.NEW.KJKL.TO.W.0020.080411T2020Z-080411T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 500 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RAVEN...OR
10 MILES NORTHEAST OF HINDMAN...MOVING EAST AT 44 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAVER JUNCTION...
ALLEN CITY...
ALLEN...
COAL RUN...
ELKHORN CITY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3726 8294 3749 8294 3751 8290 3756 8289
3782 8239 3778 8233 3768 8230 3764 8218
3759 8212 3756 8212 3754 8196 3725 8235
3721 8252
TIME...MOT...LOC 2020Z 261DEG 38KT 3742 8281
$$
SCHOETTMER3 follow-up statements
000
WWUS53 KJKL 112035
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT FRI APR 11 2008
KYC119-133-112045-
/O.CAN.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
KNOTT KY-LETCHER KY-
435 PM EDT FRI APR 11 2008
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN LETCHER AND EASTERN
KNOTT COUNTIES IS CANCELLED...
THE STORM HAS EXITED THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3734 8276 3736 8276 3752 8277 3758 8275
3782 8239 3778 8233 3768 8230 3764 8218
3759 8212 3756 8212 3754 8196 3736 8221
3732 8235 3730 8249
TIME...MOT...LOC 2035Z 261DEG 38KT 3743 8261
$$
KYC071-159-195-112100-
/O.CON.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
MARTIN KY-FLOYD KY-PIKE KY-
435 PM EDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR PIKE...
SOUTHEASTERN FLOYD AND SOUTHEASTERN MARTIN COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GALVESTON...OR 8
MILES WEST OF PIKEVILLE...MOVING EAST AT 44 MPH.
THE TORNADO WILL BE NEAR...
COAL RUN BY 440 PM EDT...
CHLOE...SHELBIANA...GARDEN VILLAGE AND PIKEVILLE BY 445 PM EDT...
RACCOON BY 450 PM EDT...
PHYLLIS...FISHTRAP LAKE AND KIMPER BY 455 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH
IN THE WARNED AREA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3734 8276 3736 8276 3752 8277 3758 8275
3782 8239 3778 8233 3768 8230 3764 8218
3759 8212 3756 8212 3754 8196 3736 8221
3732 8235 3730 8249
TIME...MOT...LOC 2035Z 261DEG 38KT 3743 8261
$$
GEOGERIAN000
WWUS53 KJKL 112043
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT FRI APR 11 2008
KYC071-112050-
/O.CAN.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
FLOYD KY-
440 PM EDT FRI APR 11 2008
...THE TORNADO WARNING FOR SOUTHEASTERN FLOYD COUNTY IS CANCELLED...
THE STORM HAS EXITED THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3738 8264 3745 8259 3751 8262 3762 8261
3781 8240 3778 8233 3768 8230 3764 8218
3759 8212 3756 8212 3754 8196 3736 8221
3732 8235 3730 8249
TIME...MOT...LOC 2040Z 261DEG 38KT 3749 8248
$$
KYC159-195-112100-
/O.CON.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
MARTIN KY-PIKE KY-
440 PM EDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR PIKE AND
SOUTHEASTERN MARTIN COUNTIES...
AT 437 PM EDT...A TORNADO WAS STILL INDICATED ON DOPPLER RADAR. THE
STORM WAS LOCATED NEAR PIKEVILLE...MOVING EAST AT 44 MPH.
THE TORNADO WILL BE NEAR...
RACCOON AND META BY 445 PM EDT...
KIMPER...PHYLLIS AND FISHTRAP LAKE BY 450 PM EDT...
MCANDREWS BY 455 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM HAS A HISTORY OF PRODUCING
QUARTER SIZED HAIL. DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH WILL
ALSO BE LIKELY IN THE WARNED AREA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3738 8264 3745 8259 3751 8262 3762 8261
3781 8240 3778 8233 3768 8230 3764 8218
3759 8212 3756 8212 3754 8196 3736 8221
3732 8235 3730 8249
TIME...MOT...LOC 2040Z 261DEG 38KT 3749 8248
$$
GEOGERIAN000
WWUS53 KJKL 112100
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT FRI APR 11 2008
KYC159-195-112108-
/O.EXP.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
MARTIN KY-PIKE KY-
458 PM EDT FRI APR 11 2008
...THE TORNADO WARNING FOR PIKE AND SOUTHEASTERN MARTIN COUNTIES WILL
EXPIRE AT 500 PM EDT...
THE STORM HAS WEAKENED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS
IN EFFECT FOR NORTHEASTERN PIKE COUNTY UNTIL 5:30 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3738 8264 3745 8259 3751 8262 3762 8261
3781 8240 3778 8233 3768 8230 3764 8218
3759 8212 3756 8212 3754 8196 3736 8221
3732 8235 3730 8249
TIME...MOT...LOC 2058Z 261DEG 38KT 3752 8224
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:04 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 11, 3:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT FRI APR 11 2008 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED ONGOING SEVERE WEATHER ACROSS THE AREA. TORNADO WATCH IN EFFECT UNTIL 6 PM FOR A GOOD PORTION OF THE AREA. INSTABILITY CONTINUES SPREAD NORTHEAST ACROSS THE AREA...ALTHOUGH BEST INSTABILITY IS IN THE SOUTHERN AND SOUTHWESTERN PORTION OF THE CWA ATTM. MUCAPES 500-750 J/KG IN SOUTHERN KENTUCKY...WITH LI/S DOWN TO -2. WILL CONTINUE TO MONITOR FOR ANY WATCH EXTENSIONS. STILL GOOD SHEAR ENHANCING THE TORNADO THREAT. RUC SHOWS INSTABILITY CONTINUING TO INCREASE IN THE EAST LATE THIS AFTN AND EVE AHEAD OF THE FRONT. EXPECT A LOCALLY HEAVY RAIN THREAT AS WELL...AND WILL CONTINUE TO MENTION IN HWO AND FORECAST. THE COLD FRONT WILL PASS THROUGH THIS EVENING...WITH CLEARING BEHIND IT. A SURFACE AND H5 TROF DROPS SOUTH SATURDAY AND SUNDAY. THIS WILL BRING A CHANCE OF SHOWERS LATER SATURDAY AFTERNOON...WITH THE BEST CHANCE PICKING UP SATURDAY NIGHT AND SUNDAY. ENOUGH COLD AIR WORKS IN TO AT LEAST CAUSE SOME SNOW TO MIX IN WITH THE RAIN...ALTHOUGH WOULD NOT BE SURPRISED TO SEE PERIODS OF ALL SNOW SHOWERS. HIGHER TERRAIN LOCATIONS WILL SEE PREDOMINANTLY SNOW LATE SATURDAY NIGHT INTO SUNDAY. COULD BE SOME LIGHT ACCUMULATIONS...MAINLY IN HIGHER TERRAIN. PRECIP BEGINS TO TAPERS OFF LATER SUNDAY NIGHT AS MOISTURE BEGINS TO PULL OUT...AND H5 TROF AXIS BEGINS TO SHIFT EAST. .LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED AN EXITING H5 TROF WILL KEEP A CHANCE OF RAIN OR SNOW SHOWERS AT THE START OF THE EXTENDED PERIOD ON MONDAY. ANY QPF SHOULD BE VERY LIGHT HOWEVER. HIGH PRESSURE BUILDS IN FROM THE OHIO TO THE MISSISSIPPI VALLEY AREA THROUGH MIDWEEK...BRINGING MOSTLY CLEAR SKIES...DRY WEATHER...AND A GRADUAL WARM UP. AS THE HIGH SHIFTS TO OUR SOUTHEAST THURSDAY AND FRIDAY...EXPECT TEMPERATURES TO RETURN TO ABOVE NORMAL LEVELS WITH SOUTHERLY FLOW. WILL KEEP THE FORECAST DRY MONDAY NIGHT THROUGH FRIDAY...WITH RIDGING AT THE SURFACE AND UPPER LEVELS. RIDGING BEGINS TO BREAK DOWN SOME BY FRIDAY...WITH A FEW MORE CLOUDS MOVING IN AHEAD OF THE NEXT SYSTEM...HOWEVER ANY PRECIP SHOULD REMAIN WELL TO THE NORTHWEST OF THE AREA. STILL A POTENTIAL FOR A FROST OR FREEZE MONDAY AND TUESDAY NIGHTS. && .AVIATION.../18Z TO 18Z/ COLD FRONT WAS APPROACHING THE REGION WITH THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SHOULD SEE MVFR CONDITIONS WITH TEMPO IFR AT TAF SITES DURING THUNDERSTORMS. SOME STORMS MAY BE SEVERE THROUGH THIS EVENING. SEVERE STORM WILL PASS NEAR SME AND LOZ BETWEEN 18 AND 1930Z. FRONT SHOULD PASS THROUGH BY THIS EVENING...WITH VFR CONDITIONS RETURNING OVERNIGHT AS CLOUDS SCATTER OUT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WJM LONG TERM...WJM AVIATION...WJM
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 134 PM EDT FRI APR 11 2008 KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200- FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON- MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 134 PM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS WELL. OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY OUTSIDE OF ANY THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON... BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN 134 PM EDT FRI APR 11 2008 ...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS WELL. OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY OUTSIDE OF ANY THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. ABE/WJM
In the hours before
Local storm report, Apr 11, 2:46 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TORNADO PARNELL 36.87N 84.95W
04/11/2008 WAYNE KY LAW ENFORCEMENT
HIGHWAY PATROL REPORTS TRAILER WAS COMPLETELY DESTROYED
WITH DEBRIS SCATTERED.
&&
TJOHNSTOSpecial weather statement, Apr 11, 2:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT FRI APR 11 2008 KYZ058>060-069-106-108-111-111930- MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-JACKSON- 253 PM EDT FRI APR 11 2008 ...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND SOUTHEASTERN MENIFEE AND SOUTHEASTERN POWELL AND WOLFE AND SOUTHEASTERN ESTILL AND LEE AND NORTH CENTRAL JACKSON COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON... AT 253 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR FOXTOWN...MOVING NORTHEAST AT 53 MPH. THIS STORM WILL BE NEAR EVELYN AROUND 300 PM EDT...WILLOW SHOALS AROUND 305 PM EDT...FIXER AROUND 310 PM EDT...ZOE AROUND 315 PM EDT...BOOTH AROUND 320 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH... FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. GEOGERIAN
Local storm report, Apr 11, 3:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 N MANCHESTER 37.21N 83.77W
04/11/2008 CLAY KY COUNTY OFFICIAL
HIGHWAY 11 IS BLOCKED BY A HOUSE AND BARN. REPORTED BY
THE SCHOOL BUS GARAGE.
&&
TJLocal storm report, Apr 11, 3:54 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD PITTSBURG 37.16N 84.11W
04/11/2008 LAUREL KY COUNTY OFFICIAL
PITTSBURG SCHOOL ROAD CLOSED AND 4-5 INCHES OF RUNNING
WATER ON SLATE LICK ROAD.
&&
GREIFLocal storm report, Apr 11, 3:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN KEAVY 37.00N 84.17W
04/11/2008 M2.13 INCH LAUREL KY PUBLIC
2.13 INCHES OF RAIN IN AN HOUR.
&&
GREIFLocal storm report, Apr 11, 4:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NW HAZARD 37.27N 83.22W
04/11/2008 PERRY KY COUNTY OFFICIAL
POWERLINES DOWN ON TYPO ROAD.
&&
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:37 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 11, 2:00 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 30 min |
| Apr 11, 2:27 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more | 48 min |
| Apr 11, 3:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 41 min |
| Apr 11, 3:28 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 32 min |
| Apr 11, 3:51 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| Apr 11, 3:56 PM EDT | Tornado Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Perry and 1 more | 34 min |
| Apr 11, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 33 min |
| Apr 11, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more | 32 min |
| Apr 11, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more | 31 min |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.